Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ziv

210 Days of Accutane Results + Advice

Recommended Posts

Hey guys, first post (been lurking for a while).

Tomorrow I am finishing my Accutane course. I figured I would post my results on this forum, because this forum helped me during my course (it also made me panic, but that was my fault).

Back Story:
So I am 18 years old, male, I weigh 65 kg (143lbs). I like going to the gym and eating shitty food.
I took accutane for the first time in 2014 (15mg/day).I only took accutane for 3 months ( I was supposed to take it longer) because it made me feel like shit, and I thought it made my acne even worse. My skin wasn't clear when I stopped, but about a month later it actually cleared (even though I didn't take a full course). I thought this was because it was finally summer and because I went to the beach a lot. My skin stayed clear for 4 months with a pimple here and there, and then I started breaking out, and in new places.
I tried to "cure" my acne in many different ways (bp, drinking more water, not consuming milk) but after 3 months of trying without luck, I gave up and chose to go with accutane....again. This time I decided I will take it and finish it. I felt upset, because I already went through accutane, and if I had just stuck with it the first time, I wouldn't have to deal with this bullshit now.

If you are already taking accutane, finish your course. Don't be like me.
If you are thinking about taking accutane, just remember that you can have acne until you are 25, and that in a year from (probably less) now you can have clear skin. Not trying to pressure you to take accutane, but just think about it.

This post is going to be about the second time I took accutane (my first full course). From April 1st to Nov 1st.

Initial Breakout:
The first time I took accutane I had a horrible initial breakout in the first 3 weeks. The second time I didn't have one at all.

Dosage:
Month 1: 40mg/day
Month 2: 60mg/day
Month 3: 60mg/day
Month 4: 60mg/day
Month 5: 40mg/day
Month 6: 40mg/day
Month 7: 40mg/day

I did not break out more when my dosage increased.


Drinking:
During the summer I went on two holidays in sunny destinations which involved drinking. I told my doctor and he told me to take a break from accutane a week before each holiday, to drink responsibly and use sunscreen. 
In general, my doctor told me that it's OK to drink a beer or two from time to time during my course. But you should listen to your doctor.


Mental Tips:

DO NOT LOOK AT THE FORUMS / RESEARCH ACCUTANE TOO MUCH.
DO NOT READ "NEGATIVE" POSTS ABOUT ACCUTANE
DO NOT READ HORRIBLE STORIES ABOUT PEOPLE THAT CLAIM ACCUTANE RUINED THEIR LIFE

I know you might think this is stupid, but I think we all should just be a little bit more "simple" when thinking about accutane. The only person you should get information about accutane is from your doctor. Not from the internet, not from the forums, and not from me. Only listen to your doctor and do what they say. If you have fears, tell your doctor. If you experience something weird, tell your doctor. If you search "*medical problem + accutane" in google, you will probably find people claiming that accutane did that to them. Don't listen to anyone, just your doctor.

I did not listen to my own advice, and ended up giving myself a panic attack. I do not get panic attacks. It never happened to me before. So be careful to not mess yourself up.

Another thing, accutane might make you feel like shit. You have to be tough and deal with it. It will all be OK when you finish your course. It will all pass and be fine.
If you are starting to feel EXTRA emotional, it's the accutane. Shrug it off, you are better than it.

Talk with your friends and family, don't dare thinking for a second they don't love you. Also talk with someone else that took accutane. And just try to forget about it.

Skin Tips:
Ask your doctor, he/she  knows what to do. Here are my tips.

Eczema
If you are suffering from eczema, moisturize your entire body after you shower. Do not take long and hot showers. Do not rub yourself too hard with the towel when you finish. You can try consuming a table spoon or two of extra virgin olive oil every morning, it kinda helped me it might also help you (don't go out and buy it, just try it if you have it at home). I had Eczema before accutane, so mine was amplified :(

Dry Eyes (light sensitivity) 
Get yourself some nice sun glasses. Try using moisturizing eye drops. Also, it will get better as you get further in your course.

Dry Lips
Use Lip Balm when going out and Vaseline when at home (since Vaseline is shiny and will make you look like a weirdo). Also try the edges of your lips with toilet paper so that you don't break out in the sides of your lips (happens to the best of us).

Nose Bleeds
 Put a bit of Vaseline on your finger, then "pick your nose". Rub your finger in your nostril. Then do the same thing with another finger and another nostril. It will stop it.

Drink a lot of water and use sunscreen in the dangerous hours of the day.


MY Side Effects:
These are all the things that I experienced during my course. I am not saying these are all from accutane, or that you will get these. Some of these side effects just come and go. It's probably best for you to skip this section.

Dry lips
Dry nose
Dry skin
Dry eyes
Back pain (when picking up things from the ground, or when doing some exercises in the gym).  Gym buddies, you should consider taking a break from the Press, the Deadlift, and the Squat.... I know it's hard.
Feeling like there is someone in my head but it's not me  (maybe accutane related) - did you catch that reference?

I also thought that I had erectile dysfunction... but a few days later the issue was cleared (I'm all good).

My Thoughts:
Starting my course, I thought accutane will be a constant burden, but it's not, sometimes I even forgot I was on it. It was a bitch sometimes, but you need a bitch to knock you down sometimes. Try to stay busy, and not make a big deal out of it.

Am I Happy?:
Yes. I used to be afraid to look in the mirror, I didn't have enough confidence to talk to girls. All that is changed. Pictures attached.

If your acne is bad, and you are not scared to take accutane (I don't think you should be), talk to your doctor about it.

If you feel that something is wrong with you, talk with your doctor.
I am happy to try and answer questions.

 

front.png

sides.png

Edited by ziv

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×